MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422834
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a right tka surgery with anthem, the box of an anthem femoral ps cocr sz 4 right (pn 71422834, ln 21jm11188) contained a legion ps np fem sz 3 left (pn 71423223, ln 21jm14162) instead.Cement had already been placed on the prosthesis at the time of the finding.A back-up product was used to resume the surgery that extended for less than 30 min.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed the device within the packaging was found to be different from the device labeled on the box.The part number on the box was 71422834 while the part number on the device was 71423223.Also, the dried cement was present on the base of the device as well.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the label specification, the label should be for a anthem femoral ps cocr sz 4 right.A cross-functional team (including quality, operations, operational excellence, and manufacturing engineering) conducted an analysis to determine the root cause and contributing factors.It was concluded that the equipment was not sufficient to adequately perform line clearance in cell.This issue was identified and is being addressed though our internal quality process.At this time, we have reason to suspect that the product failed to meet specifications at the time of manufacture.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional information: h10.H3, h6: the associated device was returned and evaluated.The visual inspection revealed the device within the packaging was found to be different from the device labeled on the box.The part number on the box was 71422834 while the part number on the device was 71423223.Also, the dried cement was present on the base of the device as well.A review of the production order of both 21jm11188 and 21jm14162 batches did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review concluded that a similar event was identified and corrective actions were opened.It was determined that the root cause was line clearance issues.The following actions were taken: the vision system was re-located, clean room audits time study was implemented to document production rate.According to the label specification, the label should be for a anthem femoral ps cocr sz 4 right.A cross-functional team (including quality, operations, operational excellence, and manufacturing engineering) conducted an analysis to determine the root cause and contributing factors.It was concluded that the equipment was not sufficient to adequately perform line clearance in cell.At this time, we have reason to suspect that the product failed to meet specifications at the time of manufacture.This issue was identified and is being addressed though our internal quality process.Additional corrective actions were indicated: the creation of the redline for the work instruction, with subsequent action and due dates for approval and training, and as a preventative measure, an action was created to evaluate clean room processes/layouts, vision programming, and vision work instructions throughout the site.Additionally, a market removal was initiated for this product.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed the device within the packaging was found to be different from the device labeled on the box.The part number on the box was 71422834 while the part number on the device was 71423223.Also, the dried cement was present on the base of the device as well.A review of the production order of both 21jm11188 and 21jm14162 batches did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review concluded that a similar event was identified and corrective actions were opened.It was determined that the root cause was line clearance issues.The following actions were taken: the vision system was re-located, clean room audits time study was implemented to document production rate.According to the label specification, the label should be for a anthem femoral ps cocr sz 4 right.A cross-functional team (including quality, operations, operational excellence, and manufacturing engineering) conducted an analysis to determine the root cause and contributing factors.It was concluded that the equipment was not sufficient to adequately perform line clearance in cell.This issue was identified and is being addressed though our internal quality process.At this time, we have reason to suspect that the product failed to meet specifications at the time of manufacture.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM FEMORAL PS COCR SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15946538
Report Number1020279-2022-04915
Device Sequence Number7426501
Product Code JWH
UDI-Device Identifier00885556531310
UDI-Public00885556531310
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422834
Device Catalogue Number71422834
Device Lot Number21JM11188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer02/10/2023
05/22/2023
07/26/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/13/2023
05/24/2023
07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION PS NP FEM SZ 3 LT, LOT#:21JM14162.
Patient SexUnknown